Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 46, NWS Midland/Odessa, TX

April 19, 200817 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 19, 2008, 3:12 PM CDT for 17 counties in Texas. It took effect at Apr 20, 2008, 11:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 3:12 PM CDT (20:12 UTC)
In effect from
Apr 20, 2008, 11:00 AM CDT
Expired
Apr 20, 2008, 11:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5312 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 192012
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CDT SAT APR 19 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/ 
HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH
FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT TO 11 PM CDT SUNDAY
FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...
DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND
DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

.RH VALUES BELOW 10% AND WINDS NEAR 20 MPH ARE EXPECTED ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/HIGHWAY 54
CORRIDOR REGION THROUGH THIS EVENING. ANOTHER NIGHT OF VERY POOR
RH RECOVERY IN STORE FOR THE MOUNTAINS AND ADJACENT PLAINS TONIGHT.
FIRE WEATHER CONCERNS SPREAD EAST ACROSS MOST OF THE REGION ON
SUNDAY...WHERE A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE LOWER
TRANS PECOS...STOCKTON PLATEAU AND BIG BEND REGION. SINGLE DIGIT 
MINIMUM RH VALUES AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED.

NMZ114-115-TXZ057-258-201000-
/O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
/O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
/O.CON.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
312 PM CDT SAT APR 19 2008 /212 PM MDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 11 PM
CDT /10 PM MDT/ SUNDAY...

SOUTHWEST TO WEST WINDS OF 20 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH
SATURDAY EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED. IN ADDITION...POOR OVERNIGHT RH RECOVERY IS EXPECTED
THROUGH THE WEEKEND.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR
5%.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-201000-
/O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/
/O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
312 PM CDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM CDT SUNDAY...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
4 follow-up statements
000 
WWUS84 KMAF 200307
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1007 PM CDT SAT APR 19 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT TO 11 PM
CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR
WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE
DANGER...

.ANOTHER NIGHT OF POOR RH RECOVERY IS EXPECTED FOR THE MOUNTAINS
AND ADJACENT PLAINS TONIGHT. FIRE WEATHER CONCERNS WILL SPREAD
EAST ACROSS MOST OF THE REGION ON SUNDAY...WHERE A RED FLAG
WARNING IS IN EFFECT FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON
PLATEAU AND BIG BEND REGION. SINGLE DIGIT MINIMUM RH VALUES...
BREEZY SOUTHWEST WINDS...AND VERY HIGH TO EXTREME FIRE DANGER ARE
EXPECTED.

NMZ114-115-TXZ057-258-201100-
/O.EXP.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
1007 PM CDT SAT APR 19 2008 /907 PM MDT SAT APR 19 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 11 PM CDT /10 PM MDT/ SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 11 PM CDT /10 PM MDT/ SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH
ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR
5%. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-201100-
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
1007 PM CDT SAT APR 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT
SUNDAY FOR AREAS OF WEST TEXAS EAST OF THE PECOS RIVER.

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED.DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 201019
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
519 AM CDT SUN APR 20 2008

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT TO 11 PM CDT
SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS
PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY
AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE GUADALUPE
MOUNTAINS AND SOUTHEASTERN NEW MEXICO FOR VERY WINDY AND DRY
CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER...

.RH RECOVERY OVERNIGHT IN THE MOUNTAINS AND ADJACENT PLAINS HAS
BEEN POOR. FIRE WEATHER CONCERNS WILL SPREAD EAST ACROSS MOST OF
THE REGION TODAY. SURFACE PRESSURE GRADIENT IS EXPECTED TO
INCREASE DURING THE DAY AND SUBSEQUENTLY...SOUTHWEST WINDS WILL
MODERATE. AS TEMPERATURES CONTINUE TO REACH ABOVE NORMAL VALUES...
RH/S WILL DROP TO NEAR 5 PERCENT. INCREASING WINDS AND VERY DRY
CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. A RED FLAG
WARNING IS IN EFFECT AND VERY HIGH TO EXTREME FIRE DANGER IS
EXPECTED FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON PLATEAU AND
BIG BEND REGION.

NMZ114-115-TXZ057-258-202100-
/O.NEW.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
519 AM CDT SUN APR 20 2008 /419 AM MDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON
AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH ALONG WITH
GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5%. VERY
HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-202100-
/O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
519 AM CDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM CDT THIS EVENING...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO
EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A
MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT
DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 202007
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT SUN APR 20 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT SUNDAY FOR
THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN
BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...DAVIS
MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY
CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE GUADALUPE
MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN/HIGHWAY 54
CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE
DANGER...

.FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THIS EVENING AS
SOUTHWEST TO WEST WINDS ABOVE 20 MPH...VERY LOW RELATIVE
HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER CONTINUES. WINDS
WILL DECREASE BY LATE THIS EVENING...HOWEVER RELATIVE HUMIDITIES
WILL REMAIN LOW THROUGH THE OVERNIGHT HOURS ACROSS MOST OF THE
REGION. ANOTHER DAY OF VERY LOW RELATIVE HUMIDITIES IS EXPECTED ON
MONDAY. 20 FOOT WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
ACROSS THE GUADALUPE MOUNTAINS WITH 20 TO 25 MPH EXPECTED ACROSS
THE VAN HORN/HIGHWAY 54 CORRIDOR AND PLAINS OF SOUTHEASTERN NEW
MEXICO ON MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THIS AREA.

NMZ114-115-TXZ057-258-211115-
/O.CON.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/
/O.CON.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
307 PM CDT SUN APR 20 2008 /207 PM MDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING WITH SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 40 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5 PERCENT. VERY
HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED.

UNUSUALLY WARM TEMPERATURES AND A VERY DRY AIRMASS WILL RESULT IN
VERY POOR RH RECOVERY TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY
AFTERNOON AND EVENING GIVEN EXPECTED WINDY CONDITIONS...VERY LOW
MINIMUM RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-210400-
/O.CON.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
307 PM CDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES
NEAR 5 TO 15 PERCENT WILL CONTINUE TO RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH SUNDAY EVENING. VERY HIGH TO EXTREME
FIRE DANGER IS ALSO EXPECTED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 210344
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1044 PM CDT SUN APR 20 2008

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE GUADALUPE
MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN/HIGHWAY 54
CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE
DANGER...

.ANOTHER DAY OF VERY LOW RELATIVE HUMIDITIES IS EXPECTED ON
MONDAY. 20 FOOT WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
ACROSS THE GUADALUPE MOUNTAINS WITH 20 TO 25 MPH EXPECTED ACROSS
THE VAN HORN/HIGHWAY 54 CORRIDOR AND PLAINS OF SOUTHEASTERN NEW
MEXICO ON MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THIS AREA.

NMZ114-115-TXZ057-258-211100-
/O.EXP.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/
/O.CON.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
1044 PM CDT SUN APR 20 2008 /944 PM MDT SUN APR 20 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
MONDAY THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT /10 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT /10 PM MDT/ THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT
/9 AM MDT/ MONDAY THROUGH MONDAY EVENING. 

UNUSUALLY WARM TEMPERATURES AND A VERY DRY AIRMASS WILL RESULT IN
VERY POOR RH RECOVERY TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY
AFTERNOON AND EVENING GIVEN EXPECTED WINDY CONDITIONS...VERY LOW
MINIMUM RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ045>048-050>053-058>063-067>070-074-210445-
/O.EXP.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
1044 PM CDT SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING. 

WIND SPEEDS HAVE DROPPED BELOW 20 MPH ACROSS THE AREA...THEREFORE
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:01 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 19, 3:01 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT SAT APR 19 2008

.DISCUSSION...
INCREASING CLOUD COVER STREAMING IN ON SOUTHWEST TO WEST UPPER FLOW
HAS PUT A SLIGHT DAMPER ON THE WINDS THUS FAR TODAY...WHILE
TEMPERATURES CONTINUE TO WARM AS EXPECTED.

BOTH THE WRF AND THE GFS SHOW A SERIES OF WEAK SHORTWAVES MOVING
ACROSS THE CWA ON SUNDAY MORNING AND AFTERNOON.  EXPECT THAT
ASSOCIATED HIGH CLOUDS WILL ACCOMPANY THESE SHORTWAVES.  THIS WILL
PUT A DAMPER ON THE PROSPECT OF HIGH WIND OVER THE GUADALUPE
MOUNTAINS FOR SUNDAY.  THERE COULD BE PERIODS OF SUNSHINE THAT COULD
HELP PROMOTE MIXING AND TRANSPORT OF FASTER WINDS DOWN TO THE
SURFACE...ESPECIALLY BY LATE AFTERNOON TOMORROW. FOR THIS REASON...
WE WILL CONTINUE WITH THE HIGH WIND WATCH AND ALLOW THE NEXT SHIFT
TO EVALUATE POTENTIAL FOR A HIGH WIND WARNING BASED ON NEW DATA.

THE MORNING RUNS FROM THE WRF AND GFS DO HAVE SOME SIGNIFICANT
DIFFERENCES.  ONE OF THESE DIFFERENCES IS SEEN ON TUESDAY WHERE THE
WRF PUSHES A WEAK SURFACE BOUNDARY THROUGH MUCH OF OUR FORECAST
AREA.  IN CONTRAST THE GFS KEEPS THIS BOUNDARY MUCH FARTHER
NORTH...OUT OF OUR FORECAST AREA.  THIS SOLUTION SEEMS REALISTIC AS
A BROAD MID/UPPER LEVEL TROUGH SLIDES SLOWLY EASTWARD...RESULTING IN
MID LEVEL HIGH FALLS AND ASSOCIATED SURFACE PRESSURE FALLS OVER THE
NORTHERN AND CENTRAL HIGH PLAINS.  IN THIS SCENARIO...IT WOULD BE
UNLIKELY THAT A WEAK SURFACE FRONTAL BOUNDARY WOULD GET THE PUSH
NECESSARY TO MAKE IT INTO OUR CWA.  THUS...FAVOR A GFS SOLUTION FOR
THIS FORECAST.

DEEPENING SURFACE LOW PRESSURE OVER THE NORTHERN AND CENTRAL ROCKIES
AND ADJACENT HIGH PLAINS THROUGH SUNDAY WILL RESULT IN LOW LEVEL
MOISTURE BEGINNING TO RETURN TO THE EASTERN HALF OF THE CWA
OVERNIGHT TONIGHT.  EXPECT TO SEE A DRYLINE DEVELOP ALONG A DRYDEN
TO IRAAN TO BIG LAKE BY SUNDAY AFTERNOON.  THIS DRYLINE SHOULD NOT
PLAY MUCH OF A FACTOR IN OUR WEATHER ON SUNDAY OR MONDAY.
HOWEVER...AS SOUTHEAST SURFACE WINDS ESTABLISH THEMSELVES EACH
OVERNIGHT PERIOD THROUGH WEDNESDAY OVER THE PERMIAN BASIN...LOW
LEVEL MOISTURE WILL BECOME INCREMENTALLY HIGHER AND WORK ITS WAY
FARTHER WEST.  BY TUESDAY...THE DRYLINE SHOULD BE ESTABLISHED ALONG
A FORT STOCKTON TO MIDLAND TO GAIL LINE.  CAPE VALUES ARE EXPECTED
TO BE IN THE 1000 TO 1500 J/KG RANGE OVER THE SOUTHEAST PORTIONS OF
THE CWA...AND THUS HAVE INTRODUCED SLIGHT CHANCE POPS FOR AREAS EAST
OF THE DRYLINE FOR TUESDAY. FOR WEDNESDAY...THE DRYLINE SHOULD MOVE
WESTWARD TO NEAR A SOUTHEAST NEW MEXICO TO ALPINE TO BIG BEND LINE.
THE PRESENCE OF THIS DEEPER MOISTURE...CAPE VALUES IN THE 1500-2500
J/KG RANGE...UPSLOPE LOW LEVEL FLOW EAST OF THE DRYLINE AND A
SURFACE BOUNDARY TO THE NORTH SHOULD SET THE STAGE FOR SEVERE
WEATHER WEDNESDAY AFTERNOON INTO EVENING.  FOR THIS FORECAST...I
HAVE INCREASED THUNDERSTORM CHANCES ON WEDNESDAY IN LINE WITH THE
GFS PROGS.

FIRE WEATHER IS STILL A CONCERN THE NEXT FEW DAYS.  DETAILED
INFORMATION FOLLOWS.

&&

.FIRE WEATHER...
ANOTHER ROUND OF VERY POOR RH RECOVERY CAN BE EXPECTED ACROSS THE
MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TONIGHT. IN ADDITION...POOR TO FAIR RH RECOVERY IS IN STORE
FOR THE TRANS PECOS AND WESTERN PERMIAN BASIN. OUTSIDE OF THE ABOVE
MENTIONED AREAS...A GRADUAL INCREASE IN LOW-LEVEL MOISTURE IS IN
STORE...WHICH WILL RESULT IN FAIR TO GOOD RH RECOVERY.

RELATIVE HUMIDITIES WILL LIKELY DROP RATHER QUICKLY TOMORROW AS
SOUTHWEST WINDS WILL PICK UP OVER MUCH OF THE REGION AND DRY AIR
SPREADS EAST.  WIDESPREAD MINIMUM AFTERNOON RH/S BELOW 10% ARE
FORECAST GIVEN THE COMBINATION OF VERY DRY AIR AND ABOVE NORMAL
TEMPERATURES. MODEL FORECAST SOUNDINGS APPEAR FAVORABLE FOR
EXCELLENT MIXING ACROSS THE AREA...AND GIVEN THE MIXED LAYER
WINDS... WE HAVE OPTED TO UPGRADE SUNDAY/S FIRE WEATHER WATCH TO A
RED FLAG WARNING. WE WILL ALSO OPT TO START THE WATCH 2 HOURS
EARLIER...WHICH NOW PUTS THE WATCH VALID FROM 11 AM CDT UNTIL 11 PM
MDT. HIGH LEVEL CLOUD COVER MAY DELAY 20 FOOT WINDS REACHING 20 MPH
OR GREATER UNTIL THE EARLY AFTERNOON ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS...BUT GIVEN THE TIGHTENING SURFACE
PRESSURE GRADIENT...SUSPECT WE WILL HIT SUSTAINED WIND CRITERIA FOR
A RED FLAG.

SUNDAY NIGHT/S RH RECOVERY WILL AGAIN BE VERY POOR ACROSS THE
MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TONIGHT. POOR TO FAIR RH RECOVERY WILL SPREAD EAST INTO THE
PLAINS...WITH ONLY THE STOCKTON PLATEAU AND POSSIBLY THE FAR
SOUTHEASTERN PERMIAN BASIN EXPERIENCING GOOD RH RECOVERY.

FIRE WEATHER CONCERNS REMAIN HIGH ON MONDAY. MINIMUM RH/S SHOULD
HAVE NO PROBLEM DROPPING BELOW 10% AREAWIDE MONDAY AFTERNOON...
HOWEVER THE STRENGTH OF THE 20 FOOT WINDS REMAINS IN QUESTION. FOR
NOW...IT APPEARS THE BEST CHANCE OF REACHING SUSTAINED WINDS AT OR
ABOVE 20 MPH WILL REMAIN ALONG AND NORTH OF A VAN HORN TO SEMINOLE
LINE. LATER SHIFTS MAY NEED TO HOIST A FIRE WEATHER WATCH FOR THIS
AREA IF MODEL DATA SHOWS ANY CONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              58  91  57  92  /  10  10  10   0
CARLSBAD NM                52  89  51  90  /  10  10  10   0
DRYDEN TX                  57  91  62  94  /  10  10  10   0
FORT STOCKTON TX           60  92  58  92  /  10  10  10   0
GUADALUPE PASS TX          54  80  53  82  /   0   0   0   0
HOBBS NM                   50  88  52  89  /  10  10  10   0
MARFA TX                   48  85  44  84  /   0   0   0   0
MIDLAND INTL AIRPORT TX    56  89  56  92  /  10  10  10   0
ODESSA TX                  58  89  57  92  /  10  10  10   0
WINK TX                    55  94  54  96  /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 10 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 12 PM TO 6 PM MDT SUNDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 11 PM CDT /10 PM
     MDT/ SUNDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 12 PM TO 6 PM MDT SUNDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

&&

06/03
Hazardous weather outlook, Apr 19, 2:03 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CDT SAT APR 19 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
203 PM CDT SAT APR 19 2008 /103 PM MDT SAT APR 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO
PLAINS AND VAN HORN CORRIDOR. SOUTHWEST WINDS NEAR 20 MPH AND
RELATIVE HUMIDITY VALUES NEAR 5 PERCENT WILL RESULT IN VERY HIGH
FIRE DANGER. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY CONTINUE AND EXPAND
IN AREAL COVERAGE ON SUNDAY. EXPECT VERY LOW RELATIVE HUMIDITIES
AND INCREASING WINDS DURING THE LATE MORNING THROUGH EVENING
HOURS. IN ADDITION...FIRE DANGER WILL BE VERY HIGH TO EXTREME. A
RED FLAG WARNING IS IN EFFECT ON SUNDAY FROM 11 AM CDT UNTIL 11 PM
CDT FOR ALL AREAS EXCEPT THE LOWER TRANS PECOS... STOCKTON PLATEAU
AND BIG BEND REGION.

A HIGH WIND WATCH REMAINS IN EFFECT ON SUNDAY FOR THE GUADALUPE
MOUNTAINS. SUSTAINED WEST WINDS NEAR 40 MPH WITH GUSTS NEAR 60
MPH WILL BE POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING A HIGH
PROFILE VEHICLE...CAN EXPECT GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:59 AM CDTHigh Wind WatchMAF25 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.